Alert archive / Georgia / Red Flag Warnings in 2012

Red Flag Warning 1, NWS Jacksonville, FL

January 2, 201212 counties in Georgia; 7 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Jan 2, 2012, 5:01 AM EST for 12 counties in Georgia; 7 counties in Florida. It took effect at Jan 2, 2012, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 2, 2012, 5:01 AM EST (10:01 UTC)
In effect from
Jan 2, 2012, 11:00 AM EST
Expired
Jan 2, 2012, 6:00 PM EST
In force
7 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Camden County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 10.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2012-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2012-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

146 
WWUS82 KJAX 021001
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
501 AM EST MON JAN 2 2012

FLZ020>025-030>033-035>038-040-021815-
/O.UPG.KJAX.FW.A.0001.120102T1600Z-120102T2200Z/
/O.NEW.KJAX.FW.W.0001.120102T1600Z-120102T2300Z/
/O.NEW.KJAX.FW.A.0002.120103T1500Z-120103T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
501 AM EST MON JAN 2 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING DUE TO LOW HUMIDITIES AND GUSTY NORTHWEST WINDS...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON DUE TO LOW HUMIDITIES...GUSTY NORTHWEST WINDS AND
ELEVATED DISPERSIONS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
EST THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED.
THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON. 

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021...
  022...023...024...025...030...031...032...033...035...036...
  037...038 AND 040. 

* WIND...NORTHWEST WINDS OF NEAR 15 TO 20 MPH WITH GUSTS 25 TO 30
  MPH ARE EXPECTED TODAY AND TUESDAY.

* HUMIDITY...LOW HUMIDITIES IN THE LOWER 20 PERCENT RANGE ARE
  EXPECTED TODAY. LOW HUMIDITIES IN THE UPPER TEENS AND LOWER 20
  PERCENT RANGE ARE FORECAST FOR TUESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

GAZ132>136-149>154-162>166-021815-
/O.UPG.KJAX.FW.A.0001.120102T1600Z-120102T2200Z/
/O.NEW.KJAX.FW.W.0001.120102T1600Z-120102T2200Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-
INLAND CAMDEN-COASTAL CAMDEN-
501 AM EST MON JAN 2 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EST 
THIS AFTERNOON DUE TO LOW HUMIDITIES AND GUSTY NORTHWEST WINDS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
EST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

* AFFECTED AREA...IN GEORGIA...FIRE WEATHER ZONES 132...133... 
  134...135...136...149...150...151...152...153...154...162... 
  163...164...165 AND 166. 

* WIND...NORTHWEST WINDS OF NEAR 15 TO 20 MPH WITH GUSTS 25 TO 30
  MPH ARE EXPECTED TODAY.

* HUMIDITY...LOW HUMIDITIES IN THE LOWER TO MID 20 PERCENT RANGE
  ARE EXPECTED TODAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/JAX
3 follow-up statements
262 
WWUS82 KJAX 021418
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
918 AM EST MON JAN 2 2012

FLZ020>025-030>033-035>038-040-022230-
/O.CON.KJAX.FW.W.0001.120102T1600Z-120102T2300Z/
/O.CON.KJAX.FW.A.0002.120103T1500Z-120103T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
918 AM EST MON JAN 2 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST FLORIDA...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR
NORTHEAST FLORIDA...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
EST THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED.
THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON.

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 
  022...023...024...025...030...031...032...033...035...036... 
  037...038 AND 040. 

* WIND...NORTHWEST WINDS OF NEAR 15 TO 20 MPH WITH GUSTS 25 TO 35 MPH
  ARE EXPECTED TODAY AND TUESDAY.

* HUMIDITY...LOW HUMIDITIES IN THE LOWER 20 PERCENT RANGE ARE 
  EXPECTED TODAY. LOW HUMIDITIES IN THE UPPER TEENS AND LOWER 
  20 PERCENT RANGE ARE FORECAST FOR TUESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

GAZ132>136-149>154-162>166-022200-
/O.CON.KJAX.FW.W.0001.120102T1600Z-120102T2200Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-
INLAND CAMDEN-COASTAL CAMDEN-
918 AM EST MON JAN 2 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST GEORGIA...

* AFFECTED AREA...IN GEORGIA...FIRE WEATHER ZONES 132...133... 
  134...135...136...149...150...151...152...153...154...162... 
  163...164...165 AND 166. 

* WIND...NORTHWEST WINDS OF NEAR 15 TO 20 MPH WITH GUSTS 35 MPH
  ARE EXPECTED TODAY.

* HUMIDITY...LOW HUMIDITIES IN THE LOWER TO MID 20 PERCENT RANGE
  ARE EXPECTED TODAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/JAX

ABE
707 
WWUS82 KJAX 021823
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
123 PM EST MON JAN 2 2012

FLZ020>025-030>033-035>038-040-031000-
/O.CON.KJAX.FW.W.0001.000000T0000Z-120102T2300Z/
/O.CON.KJAX.FW.A.0002.120103T1500Z-120103T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
123 PM EST MON JAN 2 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST GEORGIA AND
NORTHEAST FLORIDA...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST FLORIDA
AND COASTAL SOUTHEAST GEORGIA...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
EST THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED.
THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON.

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 
  022...023...024...025...030...031...032...033...035...036... 
  037...038 AND 040. 

* WIND...NORTHWEST WINDS 15 TO 20 MPH WITH GUSTS 25 TO 30 MPH ARE
  EXPECTED TODAY AND TUESDAY.

* HUMIDITY...LOW HUMIDITIES IN THE LOWER 20 PERCENT RANGE ARE 
  EXPECTED TODAY. LOW HUMIDITIES IN THE UPPER TEENS AND LOWER 
  20 PERCENT RANGE ARE FORECAST FOR TUESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

GAZ153-154-165-166-031000-
/O.EXB.KJAX.FW.A.0002.120103T1600Z-120103T2200Z/
/O.CON.KJAX.FW.W.0001.000000T0000Z-120102T2200Z/
INLAND GLYNN-COASTAL GLYNN-INLAND CAMDEN-COASTAL CAMDEN-
123 PM EST MON JAN 2 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR COASTAL SOUTHEAST
GEORGIA...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR COASTAL
SOUTHEAST GEORGIA...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON. 

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
EST THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED.
THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON.

* AFFECTED AREA...IN GEORGIA...FIRE WEATHER ZONES 153...154... 
  165 AND 166. 

* WIND...NORTHWEST WINDS OF NEAR 15 TO 20 MPH WITH GUSTS 25 TO 30 MPH
  ARE EXPECTED TODAY AND TUESDAY.

* HUMIDITY...LOW HUMIDITIES IN THE LOW TO MID 20 PERCENT RANGE ARE
  EXPECTED TODAY. LOW HUMIDITIES IN LOWER 20 PERCENT RANGE ARE
  FORECAST FOR TUESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

GAZ132>136-149>152-162>164-022200-
/O.CON.KJAX.FW.W.0001.000000T0000Z-120102T2200Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-ECHOLS-CLINCH-CHARLTON-
123 PM EST MON JAN 2 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR INLAND SOUTHEAST GEORGIA...

* AFFECTED AREA...IN GEORGIA...FIRE WEATHER ZONES 132...133... 
  134...135...136...149...150...151...152...162...163 AND 164. 

* WIND...NORTHWEST WINDS OF NEAR 15 TO 20 MPH WITH GUSTS 30 MPH
  ARE EXPECTED TODAY.

* HUMIDITY...LOW HUMIDITIES IN THE LOWER TO MID 20 PERCENT RANGE
  ARE EXPECTED TODAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/JAX

ABE
600 
WWUS82 KJAX 022324
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
624 PM EST MON JAN 2 2012

FLZ020>025-030>033-035>038-040-031115-
/O.EXP.KJAX.FW.W.0001.000000T0000Z-120102T2300Z/
/O.CON.KJAX.FW.A.0002.120103T1500Z-120103T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
624 PM EST MON JAN 2 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR
ALL OF NORTHEAST FLORIDA...

* AFFECTED AREA...NORTHEAST FLORIDA.

* WIND...NORTHWEST WINDS 15 TO 20 MPH WITH GUSTS 25 TO 30 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITIES AROUND 20 PERCENT INLAND
  AND AROUND 25 TO 30 PERCENT NEAR THE COAST.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

GAZ153-154-165-166-031115-
/O.CON.KJAX.FW.A.0002.120103T1600Z-120103T2200Z/
INLAND GLYNN-COASTAL GLYNN-INLAND CAMDEN-COASTAL CAMDEN-
624 PM EST MON JAN 2 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR
COASTAL SOUTHEAST GEORGIA...

* AFFECTED AREA...COASTAL SOUTHEAST GEORGIA.

* WIND...NORTHWEST WINDS 15 TO 20 MPH WITH GUSTS 25 TO 30 MPH.

* HUMIDITY...MINIMUM HUMIDITIES AROUND 25 TO 30 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


HTTP://WEATHER.GOV/JAX

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jan 2, 4:30 AM EST, 31 minutes earlier.

Area forecast discussion, Jan 2, 4:30 AM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
430 AM EST MON JAN 2 2012

...ARCTIC AIRMASS POISED TO BEGIN TO MOVE IN BEHIND STRONG COLD
FRONT...

...HARD FREEZE LIKELY MOST AREAS TONIGHT...

.SHORT TERM (TODAY-WEDNESDAY NIGHT)...

TODAY...STRONG COLD FRONT...THAT PRODUCED A FEW SHOWERS LAST
NIGHT...HAS PUSHED TO THE EXTREME SE PORTION OF THE AREA AND WILL
SWEEP WELL SOUTH OF THE AREA THIS MORNING. STRONG ARCTIC HIGH
PRESSURE...ACROSS THE CNTL PART OF THE COUNTRY...WILL BEGIN TO BUILD
SE INTO THE AREA. BRISK AND CHILLY CONDITIONS UNDER SUNNY SKIES CAN
BE EXPECTED TODAY AS THE ARCTIC AIRMASS POURS INTO THE REGION AND
HAVE CONTINUE TO UNDERCUT GFS MOS BY A FEW DEGREES AND GONE CLOSER
TO NAM/ETA MOS GUIDANCE WITH MAX TEMPS ONLY IN THE MID/UPPER 50S.
NORTHWEST WINDS WILL INCREASE TO 15-20 MPH WITH GUSTS TO 30 TO 35
MPH AT TIMES. A LAKE WIND ADVISORY HAS BEEN POSTED FOR ALL EXCEPT
THE EXTREME SE PORTION OF THE AREA.

TONIGHT...THE BRUNT OF THE COLD AIR ARRIVES WITH A HARD FREEZE
ACROSS ALL EXCEPT FOR THE SE PORTION WHERE A LIGHT FREEZE IS
FREEZE IS EXPECTED. WIND CHILLS DIP INTO THE TEENS MOST AREAS
TONIGHT AND HAVE POSTED A WIND CHILL ADVISORY FOR ALL OF NORTHEAST
FLORIDA.

TUESDAY/TUESDAY NIGHT...COLDEST TEMPS SO FAR THIS SEASON ARE
FORECAST FOR TUESDAY WITH HIGH TEMPS ONLY REACHING THE MID TO UPPER
40S AREA WIDE. DEW POINT TEMPS FALL INTO THE SINGLE DIGITS. A HARD
FREEZE APPEARS LIKELY MOST AREAS TUESDAY NIGHT AS THE ARCTIC HIGH
BUILDS IN NEAR TLH SETTING UP GOOD COLD AIR DRAINAGE ACROSS THE
AREA. HAVE LEANED TOWARD THE MOS AND WENT WITH UPPER TEENS ACROSS
THE SUWANNEE VALLEY AND LOWER 20S ELSEWHERE. EVEN COASTAL AREAS
WILL BE IN THE MID TO UPPER 20S. HAVE POSTED A HARD FREEZE WATCH
AREA WIDE WHICH WILL MOST LIKELY BE UPGRADED TO A WARNING.
HOWEVER...WINDS WILL BE MUCH LIGHTER AND NO WIND CHILL ADVISORIES
ARE FORESEEN.

WEDNESDAY/WEDNESDAY NIGHT...THE COLD ARCTIC HIGH BUILDS INTO THE
AREA THRU WED AND THEN WEAKENS ON THURSDAY AS ANOTHER DRY COLD FRONT
APPROACHES AND SWEEPS THROUGH THE AREA. TEMPS CONTINUE BELOW NORMAL
AND WE COULD HAVE A LIGHT FREEZE WEDNESDAY NIGHT BUT NO FREEZES
EXPECTED AFTER THAT AS THE NEXT SURGE WILL NOT BE AS SEVERE.

.LONG TERM (THURSDAY-SUNDAY)...MODERATING TEMPERATURES IN THE
EXTENDED PERIOD WITH READINGS RETURNING TO NEAR AVERAGE LEVELS. A
SLOW MOVING COLD FRONT WILL APPROACH THE AREA NEXT SUNDAY WHICH WILL
BRING THE NEXT CHANCE FOR RAIN.

&&

.AVIATION...CLOUDS ASSOCD WITH FRONTAL PASSAGE ARE MOVING SE OF THE
AREA AT 09Z WITH VFR FOR REST OF TAF FORECAST. MAIN ISSUE TODAY WILL
BE GUSTY NORTHWEST WINDS (ABOUT 290-330 DEG) INCREASING TO AROUND
15G25KT.  GUSTY NW WINDS MAY DEVELOP AGAIN TONIGHT FOR SOME OF THE
TAF SITES AS LLVL JET PASSES THROUGH THE FORECAST WITH MIXING
PROFILE SUGGESTING GUSTS TO 25-30 KT POSSIBLE.

&&

.MARINE...WINDS HAVE BEEN INCREASING GRADUALLY AS THE FRONT MOVES
THROUGH THE AREA. 41012 BUOY SHOWS WLY 21G25KT RECENTLY WITH SEAS OF
4 FT. EXPECT SCA CONDS TO CONTINUE TODAY WITH GALE EXPECTED FROM
THIS EVENING INTO TUE ALL WATERS. GUSTS AROUND 40 KNOTS ARE LIKELY
FOR OFFSHORE TONIGHT WHERE STRONGEST BL MIXING IS EXPECTED. WINDS
AND SEAS SUBSIDE GRADUALLY LATE TUE THROUGH WED AS HIGH PRES MOVES
INTO THE AREA.

RIP CURRENTS: LOW RISK TODAY DUE TO STRONG OFFSHORE FLOW A WEAK ELY
SWELL COMPONENT.

&&

.FIRE WX...RED FLAG WARNING WILL BE ISSUE FOR ALL THE AREA DUE TO
LOW RH VALUES AND GUSTY NW WINDS. DISPERSION VALUES WILL BE MOD TO
HIGH DUE TO HIGH TRANSPORT WINDS BOTH TODAY AND TUE. FIRE WX WATCH
IN EFFECT NOW FOR ALL OUR NE FL ZONES DUE TO LOW RH AND WINDS.
DISPERSION WILL ALSO BE NEAR 70-75 FOR SUWANNEE VALLEY AREA.
ON WED...MIN RH VALUES GO BELOW 30 PERCENT BUT RED FLAG CRITERIA
WILL NOT BE MET DUE TO LOW WIND SPEEDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  54  26  44  21 /   0   0   0   0
SSI  54  30  44  26 /   0   0   0   0
JAX  58  27  45  22 /   0   0   0   0
SGJ  59  31  46  28 /   0   0   0   0
GNV  60  27  47  21 /   0   0   0   0
OCF  61  28  48  21 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EST TUESDAY
     FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-
     HAMILTON-NASSAU-SUWANNEE-UNION.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM EST THIS
     AFTERNOON FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
     FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
     SUWANNEE-UNION.

     HARD FREEZE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
     FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-
     HAMILTON-NASSAU-SUWANNEE-UNION.

     LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM EST THIS
     EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
     GILCHRIST-HAMILTON-NASSAU-ST JOHNS-SUWANNEE-UNION.

     HARD FREEZE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
     FOR FLAGLER-MARION-PUTNAM-ST JOHNS.

     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EST TUESDAY FOR
     FLAGLER-MARION-PUTNAM-ST JOHNS.

     FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
     AFTERNOON FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
     FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
     SUWANNEE-UNION.

     WIND CHILL ADVISORY FROM 1 AM TO 10 AM EST TUESDAY FOR FLAGLER-
     MARION-PUTNAM-ST JOHNS.

     WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 10 AM EST TUESDAY
     FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-
     HAMILTON-NASSAU-SUWANNEE-UNION.

GA...HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EST TUESDAY
     FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL
     CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND
     GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM EST THIS
     AFTERNOON FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-
     CLINCH-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND
     CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.

     HARD FREEZE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
     FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL
     CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND
     GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.

     LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM EST THIS
     EVENING FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-
     COASTAL CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-
     INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
     TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-ST AUGUSTINE TO
     FLAGLER BEACH FL OUT 20 NM.

     GALE WARNING FROM 6 PM THIS EVENING TO 4 PM EST TUESDAY FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

     GALE WARNING FROM 6 PM THIS EVENING TO NOON EST TUESDAY FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
     FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
     TO FLAGLER BEACH FL OUT 20 NM.

&&

PP/ARS
Hazardous weather outlook, Jan 1, 2:31 PM EST, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
231 PM EST SUN JAN 1 2012

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-021100-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
231 PM EST SUN JAN 1 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

...HARD FREEZE WATCH MONDAY NIGHT...

A COLD ARCTIC AIRMASS WILL PLUNGE INTO THE AREA BRINGING A HARD
FREEZE TO MOST OF THE AREA BOTH MONDAY AND TUESDAY NIGHTS. BRISK
NORTHWEST WINDS WILL COMBINE WITH THE COLD TEMPERATURES TO PRODUCE
WIND CHILLS IN THE TEENS AND 20S EARLY TUESDAY MORNING. A LIGHT
FREEZE IS POSSIBLE AWAY FROM THE COAST WEDNESDAY NIGHT.

THERE WILL BE AN ELEVATED FIRE DANGER ON MONDAY DUE TO LOW HUMIDITY
AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP/ABE/MZ

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 4:45 AM ESTHard Freeze WatchJAXAppling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more23 hr
Jan 2, 4:45 AM ESTHard Freeze WarningJAXAppling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more29 hr
Jan 2, 4:45 AM ESTLake Wind AdvisoryJAXAppling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more13 hr
Jan 2, 4:55 AM ESTWind Chill AdvisoryJAXAppling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more28 hr
Jan 2, 5:01 AM ESTFire Weather WatchJAXCamden, Glynn23 hr
Jan 2, 6:23 PM ESTLake Wind AdvisoryJAXAppling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more21 hr
Jan 2, 4:04 AM ESTGale WarningJAX36 hr
Jan 2, 4:45 AM ESTFreeze WarningJAXBradford, Flagler, Gilchrist29 hr

Nearby

Red Flag Warnings in Georgia, 2012Red Flag Warnings in Florida, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.